Search
  • Karen

Chemo cycle 15 & neurosurgeon's assessment

Updated: Dec 19, 2019


Another great pen and ink drawing David did, circa 1975. This one is of Harry Nilsson, whose music David greatly enjoyed.

On 11/11, David received the new IV chemo drug, Taxol. Also in the IV were Herceptin and a steroid, which he has received with all the previous chemo treatments. As usual, the steroid helped ease the side effects of the chemo for a day or two. In fact, this time the steroid worked so well that on Tues., David walked without his walker around the house all day and when we went to Dr. Oh's for his routine blood tests. It was great to see him walking on his own; however, by Wed., the steroid was wearing off and he had to resume using his walker because the Taxol was causing lightheadedness. Still, overall, his balance has been improving, which we take as a sign that the radiation has had a positive effect on the brain tumors. His fatigue is lessening a bit each day as well.


We saw Dr. Sipos, the neurosurgeon, on 11/15, and he did another neurological exam of David. Overall, he said he thought David was doing very well, but he did note that David has dysdiadochokinesia, which is the inability to perform rapid alternating movement of muscles, for example, rapidly turning a hand over several times against a hard, flat surface. Dr. Sipos will schedule a brain MRI for near the end of Dec. The MRI will give us a true assessment of the state of the brain tumors.


David has been tapering off the oral steroid he took during the radiation treatments. He'll be done with that in a couple of days. Taking it has been a double-edged sword. On the one hand, it has helped him feel better than he would have otherwise felt and it helped reduce brain inflammation, but it has also caused hot flashes, increased appetite, and the typical steroid "moon face," which is caused by fat deposits on the sides of the face. All those side effects should go away after he stops the oral steroid.



2 comments